MAUDE Adverse Event Report: HOLOGIC, INC SMARK-CELERO-2S; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC SMARK-CELERO-2S; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number SMARK-CELERO-2S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Erythema (1840); Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943); Rash (2033); Sleep Dysfunction (2517); Cough (4457); Pulmonary Hypertension (4460); Hyperpigmentation (4837); Hypopigmentation (4838)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that a 78-year-old patient on an unknown date in 2021, a patient received a smark-celero 2s marker during a breast biopsy related to dcis.Patient reported that after the surgery she started having repeated cough episodes, sneezing with running nose, and atrial fibrillation episodes and her hypertension got worse.Patient reported that she suffered pneumonia and x-ray and ct-scan showed abnormalities and changes in her thyroid.Patient reported that her eczema flared so bad that she started to experience depigmentation of her skin all over her body.Patient reported that she experienced an allergic reaction to the marker and that the marker had been misplaced and not in the lesion related to the dcis.Patient reported a history of multiple allergies to mri contrast, hair color, jewelry, and a history of delayed hypersensitivity reaction to allergens.Patient reports that she is looking for a physician to remove the marker due to the systemic reaction.No other information available.Medication received: amlodipine, b12, benadryl, cortizol skin ointment, flecainide, letrozoleit, nebivolol.Ethnicity: non-hispanic and asian.
 
Additional Manufacturer Narrative
Additional response from the patient: patient reported that the date of implantation is (b)(6) 2022, additional symptoms experienced: local pain and discomfort, pricking and itching sensations, severe skin rash affecting the entire body, including the face, neck and chest accompanied by intense itching, skin discoloration, hypopigmentation and hyperpigmentation.Severe cough with suspected lung inflammation and fibrosis.Hoarseness of voice, sensation of fullness in one ear, insomnia, thyroid inflammation, exacerbating hypertension and atrial fibrillation (afib), anxiety, depression and fear of death.Customer could not provide the lot number.Additional medical procedures: mammography procedures (3), cryoablation , treatment of pneumonia/lung infection causing severe cough, ct scan of the lungs, ultrasound of the thyroid, treatment for hoarseness of voice and ear fullness, treatment for sever skin rash of the neck, chest, face and entire body.

Brand Name
SMARK-CELERO-2S
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key20699186
Report Number1222780-2024-00428
Device Sequence Number3757522
Product Code NEU
UDI-Device Identifier05420045503406
UDI-Public05420045503406
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K062528
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSMARK-CELERO-2S
Device Catalogue NumberSMARK-CELERO-2S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexUnknown